MAUDE Adverse Event Report: COOK INC YUEH CENTESIS DISPOSABLE CATHETER NEEDLE; GCB NEEDLE, CATHETER

COOK INC YUEH CENTESIS DISPOSABLE CATHETER NEEDLE; GCB NEEDLE, CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/08/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a separation occurred at the transition of the plastic catheter and hub of a yueh centesis disposable catheter needle during a paracentesis procedure for a patient of undisclosed age and gender.The separated portion of the catheter was sticking out of the skin and the operator grabbed the catheter piece with their fingers to remove it completely from the patient.A second like device was used to complete the procedure successfully.It was reported that no force was exerted on the catheter.
 
Additional Manufacturer Narrative
Pma/510(k) #: exempt.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
The operator pushed down on the patient's abdomen to remove the separated portion of the device from the patient.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation.On 08oct2021, cook medical inc.Received a complaint from (b)(6), a representative at the (b)(6) hospital, (b)(6).A patient of undisclosed age and gender underwent a paracentesis, in which the yueh centesis disposable catheter needle (rpn: dtvn-5.0-19-7.0-yueh, lot: 14060172), broke while performing the drainage procedure.The yueh broke off and was inside of the patient.A staff member was able to push on the patient's abdomen and the yueh came back out without any harm to the patient.Reviews of the documentation, including the complaint history, device history record, drawing and quality control procedures of the device, were conducted during the investigation.The complaint device was not returned for evaluation; therefore, no physical examinations could be conducted.However, the customer provided photos, confirming the proximal hub was fractured, exhibiting complete separation.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure prior to distribution.A review of the device history record (dhr) for lot 14060172 found no nonconformances that could have contributed to the reported failure mode.It should be noted that there were no other complaints associated with the final product lot number.Therefore, cook inc.Has concluded there is no evidence that the devices were manufactured out of specification, or that nonconforming product exists in house or in the field.The investigation found that the affected component is supplied to cook medical inc.By merit medical systems, and a supplier investigation was requested by the manufacturer.A review of the dhr for lot i2053423 was released accomplishing all quality standard requirements.There was no deviation or nonconforming reported during the manufacturing of this product.A review of the internal manufacturing device record, raw material history files and sub assembly catheter hub part number 504610009, lots i1980639, i2031059 and i2041170 for the reported lot number was conducted and no recorded quality problems or rejections related to this incident were found.It was confirmed that procedural and functional requirements needed for its release were met.Merit medical systems concluded the root cause was identified and replicated by not fully inserting the tubing into the core pin (tool).Current manufacturing documents refer the instructions to fully insert the flare tubing into the core pin and as well visual inspection and acceptance criteria.Cook could not review the product labeling because an instructions for use [ifu] are not packaged with the yueh centesis disposable catheter needle (rpn: dtvn-5.0-19-7.0-yueh).Based on the information provided, no returned product and the results of our investigation, a definitive cause for the failure could be traced to a supplier manufacturing deficiency.Upon a supplier investigation request, information was provided to cook medical, indicating the root cause was identified and replicated by not fully inserting the tubing into the core pin (tool).Based on this discovery, merit medical initiated a capa.The appropriate personnel have been notified.Per the risk assessment no further action is required.We will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding patient and/or event details has been received since the previous medwatch report was sent.

Brand Name
YUEH CENTESIS DISPOSABLE CATHETER NEEDLE
Common Device Name
GCB NEEDLE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key15244504
Report Number1820334-2022-01353
Device Sequence Number11935356
Product Code GCB
UDI-Device Identifier00827002094895
UDI-Public(01)00827002094895(17)240630(10)14060172
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2024
Device Model NumberN/A
Device Catalogue NumberDTVN-5.0-19-7.0-YUEH
Device Lot Number14060172
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/18/2022
Supplement Date Received by Manufacturer11/21/2022
12/05/2022
Initial Report FDA Received Date08/17/2022
Supplement Report FDA Received Date11/21/2022
12/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown